MAUDE Adverse Event Report: SYNTHES ELMIRA 4.5MM NARROW LC-DCP® PLATE 7 HOLES/124MM; PLATE, FIXATION, BONE

SYNTHES ELMIRA 4.5MM NARROW LC-DCP® PLATE 7 HOLES/124MM; PLATE, FIXATION, BONE
Catalog Number 224.57
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Impaired Healing (2378)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient exact weight reported as (b)(4).(therapy date): unknown.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a hardware removal on (b)(6) 2016, due to nonunion of the right humerus.The surgeon removed a 4.5mm limited contact dynamic compression plate (lc-dcp) and six (6) 4.5mm cortex screws.One of the 4.5 cortex screw heads broke off upon removal.The surgeon used a screw removal set to retrieve the remaining screw fragment.He also removed a 2.7 cortex screw, a 4-hole 2.4mm plate and two (2) 2.4mm screws.The surgeon revised the fracture with a 5-hole 4.5 narrow locking compression plate (lcp) with screws and gained compression of the fracture using the articulated tension device.He also added an 8-hole 3.5 lcp plate and screw.The procedure was successfully completed with no surgical delay reported.The patient outcome/status is well.This report address the nonunion requiring a revision procedure.The intra-operative broken screw is being captured under linked complaint com-(b)(4).Concomitant device reported: screw removal set (part unknown, lot unknown, quantity unknown); 2.7 cortex screw (part unknown, lot unknown, quantity 1); 2.4 mm screws (part unknown, lot unknown, quantity 2); 4.5 narrow lcp plate (part unknown, lot unknown, quantity 1); 8-hole 3.5 clp plate (part unknown, lot unknown, quantity 1); screws (part unknown, lot unknown, quantity unknown).This is report 1 of 2 for com-(b)(4).
 
Additional Manufacturer Narrative
Additional narrative: describe event or problem.Part 224.57, lot 5467453: part manufacture date: march 24, 2007.A review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 4.5 mm narrow lc-dcp plates was processed through the normal manufacturing and inspection operations with no non-conformance noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.The review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Corrected data: previously reported concomitant devices were reported error.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported two plates and nine screws were removed due to the non-union.This is report 1 of 5 for (b)(4).

Brand Name
4.5MM NARROW LC-DCP® PLATE 7 HOLES/124MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6279611
Report Number3003506883-2017-10011
Device Sequence Number612817
Product Code HRS
UDI-Device Identifier10886982158475
UDI-Public(01)10886982158475(10)5467453
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
PREAMEND
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number224.57
Device Lot Number5467453
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/26/2017
Supplement Report FDA Received Date02/08/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ONE UNKNOWN 2.7 CORTEX SCREW; ONE UNKNOWN 4.5 NARROW LCP PLATE; ONE UNKNOWN 8-HOLE 3.5 CLP PLATE; TWO UNKNOWN 2.4 MM SCREWS; UNKNOWN QUANTITY OF DEVICES FROM SCREW REMOVAL SET; UNKNOWN QUANTITY OF UNKNOWN SCREWS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR
Patient Weight52